Helped Over 500,000 patients with 98%+ satisfaction.
A new question is answered every 9 seconds

Losing eyebrows after using BIRTH CONTROL PILLS, SPIRONOLACTONE.

Resolved Question:

I have been losing eyebrow hair for over a year now. It all started after a doctor had me on birth control pills and spironolactone for some temporary scalp hair loss. I should have never listened to that doctor because even other doctors later agreed, this was a huge mistake for her to suggest it. I didn't need it at all. I ended up having a terrible allergic reaction to it. Soon after, my eyebrow hair started coming out every day. I have been off it for almost 10 months now, but I still have it come out every day and I have easily lost over 60% of my eyebrow hair. It does not seem to be growing back hardly at all. I had blood tests and it is not a thyroid problem.
My question is - what can be done dermatologically to help stimulate the eyebrows to grow back? I have read that sometimes topical cortisone creams or injections may be used when they are not coming back. I am scared I am on my way to losing my eyebrows. I do not understand it because right before this happened, my eyebrows were full and thick and growing perfectly, but now I just lose them and hardly any grow back.


Category: Dermatologist

Ask Your Own Question

Category: Cosmetic and Plastic Surgeon
Dr. Kruti Jobanputra Banodkar is online now

Expert:  Dr. Kruti Jobanputra Banodkar replied 4 Days.

Hello

Thanks for posting your query at DoctorSpring.com

I can understand your concern.

I won't be able to comment whether it could be an allergic reaction to the medications or not as i haven't seen your eyebrows yet.

There is a condition called alopecia aereata in which the eyebrows can be lost in this manner.

It can be treated with giving injections into the eyebrow of a steroid called Triamcinolone acetonide. That stimulates hair growth.

I would recommend you visit your dermatologist who can give you these injections.

Please let me know if you have any queries.

Take care
Regards.


Patient replied :

Thank you. I have some follow up questions to your response. 1. I have been off the medicine for a very long time now - almost 10 months, so if i'm still losing them this much later, doesn't that mean the chances that it's from an allergic reaction are low? There is no redness or itching. 2. All of the hairs have the white bulb of skin at the end. i've read these are telogen hairs. Could this mean a case of chronic telogen effluvium? If so, how can that be treated? 3. Is there a steroid that can be used that can also be applied as an ointment or cream? 4. What are the side effects of the steroid injections? 5. With alopecia areata, do you lose hair equally all over the eyebrow or do you lose it in spots or patches? Thank you.


Expert:  Dr. Kruti Jobanputra Banodkar replied 3 Days.

Hello

Thanks for your reply.

In alopecia aereata you lose hair in patches not all over.

It would be best if you could send me a picture of the eyebrow.

There is no cream that can be used effectively.

There are no side effects of the steroid injection.

Looking forward to your reply.


Thanks


Patient replied :

The hair lost is not in patches, therefore it does not sound like is is alopecia areata. It is a generalized thinning of the entire eyebrow, that has resulted in a significant decrease in total hair amount. As i said before, there are white bulbs at the end of each hair signifying that they are telogen hairs.
You did not answer my prior question. If this is chronic telogen effluvium, then is there anything that can be done to get this hair to grow back? Also, will most of this hair grow back if it is chronic TE, or is it gone forever?
Thank you.


Expert:  Dr. Kruti Jobanputra Banodkar replied 2 Days.

Hello

Thanks for your reply.

I did not answer your question earlier about whether it could be chronic telogen effluvium is because i need to see your eyebrow to be sure what it is.

Hence i requested a picture.

Chronic telogen effluvium would not affect only the eyebrow hair selectively. It would also affect the scalp hair.

The treatment of chronic telogen effluvium is taking oral supplements of biotin. The hair grow back on their own.

Thanks


Patient replied :

Then is there a posibility it could be caused by either yeast, like candida, or sebherreic dermatitis? However, there is no redness, no itching, only the tiniest bit of some flaky skin. But nothing visible to note. Therefore, dermatitis seems highly unlikely. But if it were yeast, would there be anything visible?


Expert:  Dr. Kruti Jobanputra Banodkar replied 1 Day.

Hello

Thanks for your reply.

There would be visible lesions in case of seborrhoeic dermatitis or yeast.

In either of this case, it's not accompanied by hair loss.

Regards


Dr. Kruti Jobanputra Banodkar
Category: Cosmetic and Plastic Surgeon
Experience: 
Diploma in Dermatology - Royal College Of Physicians & Surgeons Of Glasgow, UK , 2010
Residency - DNB, Dermatology -  K.J Somaiya Hospital, Mumbai, 2009
Medical School & Internship - MBBS - Dr. D . Y . Patil Medical College, Mumbai, 2004
Dr. Kruti Jobanputra Banodkar and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.